Jump to content
helplinedonate
Sign in to follow this  
sammdebo

Introducing new meds to ones taken after DBS operation

Recommended Posts

Dear Doctor,

During the first 3 years after undergoing DBS surgery and several fine tuning sessions of my neurostimulator I have  improved considerably - my slowness and stiffness have been reduced considerably.  Lately however I am finding it more difficult to talk clearly and balance and walking are becoming a problem.   My neurologist has increased the voltage on both electrodes by 0.1 V (as if she increases it further I get silly laughter bouts.)  So she told me to start gradually taking Ropinirole until dose becomes 3mg daily.  I am on  Sastravi 125mg/31.25mg/200mg (formerly stalevo) - 6 tablets a day.  What do you think?  Do the ropinirole have an adverse effect with the sastravi in that it is possible to produce un wanted movements in the body?  I would like to add that priorto DBS I used to take ropinirole but was advised to stop taking it after operation.  Thanks for continued support.

Edited by sammdebo
missing bracket

Share this post


Link to post
Share on other sites

Yes, adding dopaminergics and agonists can result in extra movement (dyskinesia)--however this doesn't mean taking more medicine as your doctor suggests is wrong (it is probably a good idea to think of dopamine or an agonist).  I tend to use more levodopa than agonist after DBS but it is not wrong to use agonist.  Also, the laughter issue can occur usually as a result of the location of the DBS lead. Be careful with continuing to increase voltage as that can result in side effects....

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×